Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 3, 2008, 3:24 PM HST for Hawaii County, Hawaii. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2008, 3:24 PM HST (01:24 UTC)
- Expired
- Apr 4, 2008, 4:22 PM HST
- In force
- 25 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 040124 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST THU APR 3 2008 ...WIND ADVISORY IN EFFECT FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND FOR THIS AFTERNOON AND EVENING... .STRONG AND GUSTY NORTHERLY WINDS ARE BEING REPORTED AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA. THESE WINDS ARE ASSOCIATED WITH THE REMNANTS OF DISSIPATING SHEAR LINE. HIZ028-040600- /O.NEW.PHFO.WI.Y.0009.080404T0124Z-080404T0600Z/ BIG ISLAND SUMMITS- 324 PM HST THU APR 3 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM HST THIS EVENING. THE STRONG NORTHERLY WINDS WILL BE EASING OFF DURING THE NEXT FEW HOURS TO BELOW THE ADVISORY THRESHOLD OF 30 MILES AN HOUR. WIND SENSORS ARE CURRENTLY REPORTING 30 TO 35 MILES AN HOUR SUSTAINED WITH HIGHER GUSTS TO 45 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWHW70 PHFO 040531 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 731 PM HST THU APR 3 2008 ...WIND ADVISORY FOR THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND EXTENDED THROUGH FRIDAY... .STRONG AND GUSTY NORTHERLY WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA HAVE NOT DIMINISHED AS EXPECTED EARLIER. THE LATEST COMPUTER SIMULATIONS PREDICT WIND SPEED THERE TO REMAIN ELEVATED. HIZ028-041845- /O.EXT.PHFO.WI.Y.0009.000000T0000Z-080405T0400Z/ BIG ISLAND SUMMITS- 731 PM HST THU APR 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... NORTHERLY WINDS OF 25 TO 30 MPH WITH STRONGER GUSTS WILL PERSIST WELL INTO FRIDAY. A WIND ADVISORY MEANS THAT WIND SPEED IS EXPECTED TO EQUAL OR EXCEED 30 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH-PROFILE VEHICLES. BE CAREFUL. $$
000 WWHW70 PHFO 041325 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 325 AM HST FRI APR 4 2008 ...GUSTY WINDS WILL CONTINUE TO AFFECT THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND EXTENDED THROUGH THIS AFTERNOON... .GUSTY NORTHERLY WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA HAVE INCREASED SLIGHTLY OVERNIGHT...BUT ARE EXPECTED TO DIMINISH SLOWLY AFTER SUNRISE...PROBABLY DROPPING BELOW 30 MILES AN HOUR BY THIS EVENING. HIZ028-050230- /O.CON.PHFO.WI.Y.0009.000000T0000Z-080405T0400Z/ BIG ISLAND SUMMITS- 325 AM HST FRI APR 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... WINDS WILL VARY FROM 25 TO 35 MILES AN HOUR WITH STRONGER GUSTS. A WIND ADVISORY MEANS THAT WIND SPEED IS EXPECTED TO EQUAL OR EXCEED 30 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH-PROFILE VEHICLES. BE CAREFUL. $$
000 WWHW70 PHFO 050134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST FRI APR 4 2008 ...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE TO AFFECT THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND THROUGH SATURDAY... .STRONG AND GUSTY NORTHWEST AND NORTH WINDS WILL CONTINUE OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA OVERNIGHT BEFORE GRADUALLY DIMINISHING TO BELOW ADVISORY LEVEL OF 30 MPH SATURDAY AFTENROON. HIZ028-051445- /O.EXT.PHFO.WI.Y.0009.000000T0000Z-080406T0400Z/ BIG ISLAND SUMMITS- 334 PM HST FRI APR 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SATURDAY. A WIND ADVISORY MEANS THAT WIND SPEED IS EXPECTED TO EQUAL OR EXCEED 30 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH-PROFILE VEHICLES. BE CAREFUL. $$
000 WWHW70 PHFO 050222 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 422 PM HST FRI APR 4 2008 ...STRONG AND GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE TO BUFFET THE SUMMITS OF MAUNA LOA AND MAUNA KEA ON THE BIG ISLAND THROUGH TONIGHT... .STRONG AND GUSTY NORTHWEST AND NORTH WINDS WILL CONTINUE OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA TONIGHT BEFORE DIMINISHING TO BELOW WARNING LEVEL THROUGH THE DAY SATURDAY. HIZ028-051530- /O.UPG.PHFO.WI.Y.0009.000000T0000Z-080406T0400Z/ /O.NEW.PHFO.HW.W.0001.080405T0222Z-080405T1600Z/ BIG ISLAND SUMMITS- 422 PM HST FRI APR 4 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND SENSORS ATOP THE SUMMITS ARE REPORTING SPEEDS OF 40 TO 50 MPH WITH HIGHER GUSTS. THIS IS EXPECTED TO LAST THROUGH THE NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 3, 9:10 AM HST, 6 hours 14 minutes earlier.
Area forecast discussion, Apr 3, 9:10 AM HST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 910 AM HST THU APR 3 2008 .SYNOPSIS... A SERIES OF SHEAR LINES WILL BRING SCATTERED SHOWERS TO ESPECIALLY THE WINDWARD AND MOUNTAIN AREAS THROUGH FRIDAY. A MORE TYPICAL TRADE WIND PATTERN WILL SETTLE IN OVER THE WEEKEND. && .DISCUSSION... THE DISSIPATING SHEAR LINE ARRIVED A FEW HOURS EARLY AND IS NOW DRAPED ACROSS MAUI COUNTY. TIMING STILL LOOKS GOOD FOR THE REMNANTS OF THE SHEAR LINE TO REACH WINDWARD BIG ISLAND THIS EVENING. EXPECT THE CLOUDS AND SHOWERS TO SLOWLY DISSIPATE OVERNIGHT ACROSS WINDWARD BIG ISLAND OVERNIGHT AND SUNNIER CONDITIONS FRIDAY. WIND DATA FROM HALEAKALA HAVE STRENGTHENED TO NEAR ADVISORY LEVEL OF 30 MILES AN HOUR DURING THE PAST COUPLE OF HOURS. EXPECT SOME WINDY PERIODS THE REST OF THIS MORNING AS THE SHEAR LINE CUTS THROUGH THE VALLEY ISLE. THE BANDS OF CLOUDS AND SHOWERS OR SHEAR LINES AFFECTING THE ISLANDS RECENTLY ARE FROM A GALE LOW CURRENTLY LOCATED 1100 MILES NORTHEAST OF HILO. IT IS MOVING SOUTHWARD AT ABOUT 20 MPH. THE LOW IS EXPECTED TO GRADUALLY WEAKEN AND DISSIPATE SOME 700 MILES EAST OF HILO FRIDAY NIGHT. THE GFS MODEL POINTS TO ANOTHER BUT WEAKER SHEAR LINE FOR ESPECIALLY KAUAI AND OAHU FRIDAY WITH THE WINDWARD AND MOUNTAIN SECTIONS BEING THE PRIMARY RECIPIENTS. THE WINDS AROUND THE KILAUEA VOLCANO AREA IS SWIRLY...LIGHT AND VARIABLE...THIS MORNING BUT WE ARE EXPECTING A LIGHT NORTHERLY COMPONENT TO KICK IN DURING THE NEXT COUPLE OF HOURS. && .MARINE... THE MORNING/S WIND DATA SHOWS SOME STIFF NORTHEAST WINDS OF 20 KT AROUND KAUAI AS THE SHEAR LINE PASSES THROUGH THE ISLAND. WE ANTICIPATE THIS TO BE TEMPORARY WITH SPEEDS SETTLING INTO THE 10 TO 20 MILES AN HOUR RANGE IN THE NEXT COUPLE OF HOURS. WATERS AROUND THE CENTRAL THE CENTRAL ISLANDS MAY ALSO EXPERIENCE SOME BRIEF GUSTINESS TO 25 MILES AN HOUR ASSOCIATED WITH THE SHOWERS AS THE DISSIPATING SHEAR LINE MOVES THROUGH THESE ISLANDS. THE GALE LOW IS GENERATING A SWELL AIM AT OUR ISLAND/S NORTH FACING SHORES. EXPECT A RISE IN THE SWELL AND SURF STARTING TOMORROW OR AT THE EARLIEST TONIGHT. WE WILL BE MONITORING THE DATA CLOSELY. THERE IS THE LIKELIHOOD A MARINE WEATHER STATEMENT FOR NORTH FACING HARBOR SURGES BE ISSUED LATER TODAY. IN ADDITION TO THE HARBOR SURGES...THIS ABOVE NORMAL NORTH NORTHEAST SWELL MAY PRODUCE SURF NEAR OR ABOVE THE HIGH SURF ADVISORY THRESHOLD ALONG EAST FACING SHORES OF MOST ISLANDS FRIDAY AND SATURDAY. A NEW LONG PERIOD WEST NORTHWEST SWELL ARRIVING THIS WEEKEND FROM A DISTANT STORM...WHICH WAS SOUTHEAST OF JAPAN A FEW DAYS AGO...IS EXPECTED TO ELEVATE THE SURF TO NEAR ADVISORY LEVELS SATURDAY NIGHT AND SUNDAY MORNING ALONG NORTH AND WEST FACING SHORES OF SOME ISLANDS. BECAUSE OF THE WESTERLY COMPONENT OF THIS SWELL...SOME OF THE WAVE ENERGY WILL LIKELY BE BLOCKED ON OAHU...WHICH IS TYPICALLY IN THE SHADOW OF KAUAI AND NIIHAU FOR SWELLS WITH AN AZIMUTH OF AROUND 300 DEGREES. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && H. LAU
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:24 PM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 48 hr |
| Apr 3, 3:25 PM HST | Marine Weather Statement | HFO | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.